Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 41, NWS San Angelo, TX

October 30, 2015Coke County, Texas

NWS San Angelo, TX issued this tornado warning at Oct 30, 2015, 5:59 PM CDT for Coke County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2015, 5:59 PM CDT (22:59 UTC)
Expired
Oct 30, 2015, 6:30 PM CDT
In force
31 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Coke County, TX

The radar

The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WFUS54 KSJT 302259
TORSJT
TXC081-302330-
/O.NEW.KSJT.TO.W.0041.151030T2259Z-151030T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT FRI OCT 30 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN COKE COUNTY IN SOUTHWESTERN TEXAS...

* UNTIL 630 PM CDT
    
* AT 559 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 10 MILES WEST OF SPENCE RESERVOIR NEAR PAINT
  CREEK RECREATION AREA...OR 14 MILES NORTHEAST OF STERLING CITY...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  SANCO AROUND 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3208 10063 3207 10033 3191 10063 3189 10076
      3195 10080
TIME...MOT...LOC 2259Z 238DEG 31KT 3193 10077 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
1 follow-up statement
707 
WWUS54 KSJT 302310
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
610 PM CDT FRI OCT 30 2015

TXC081-302330-
/O.CON.KSJT.TO.W.0041.000000T0000Z-151030T2330Z/
COKE TX-
610 PM CDT FRI OCT 30 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTH
CENTRAL COKE COUNTY...
    
AT 610 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SILVER...OR 12 MILES NORTHWEST OF ROBERT LEE...
MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  SANCO AROUND 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3208 10063 3207 10039 3199 10054 3196 10066
      3200 10070
TIME...MOT...LOC 2310Z 237DEG 24KT 3199 10066 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 30, 3:36 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 30, 3:36 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 PM CDT FRI OCT 30 2015

.Short Term...

(Tonight and Saturday)

...Heavy rain and strong/severe thunderstorms possible through
tonight...

Currently, a line of showers and embedded thunderstorms continues to
work its way across the CWA this afternoon. Additional isolated
development is occurring west of our area over the Stockton Plateau.
The main upper level low remains west of our area, centered over
southwestern New Mexico. A strong vorticity maximum is rotating
around the southern end of the low this afternoon, and will impact
our area tonight.

All models take the upper level low a little farther south tonight
as it moves east. A slow-moving warm front stretches across the area
from just west of KSOA, arcing northeast to between KBBD and KBWD.
In addition, models hint at a weak surface trough/low developing
near the western end of this front, acting as a focus for new
thunderstorm development after 00Z. This would put the best chances
for new thunderstorms tonight across our southern and southeastern
counties, generally east of a Coleman to Sonora line. However, there
will still be a chance for at least scattered showers and
thunderstorms farther west, mainly through midnight for the rest of
the area.

With precipitable water values at 1" to 1.5", there will a
possibility of localized flash flooding, especially where any
training occurs, which is most likely for areas from Junction to
Brady to Brownwood and east. In addition to the flooding threat,
severe thunderstorms will also be possible, especially near the
warm front and any other mesoscale boundaries that form. The main
hazards will be strong winds, a marginal large hail threat, and an
isolated tornado cannot be ruled out.

As drier air moves in from the west overnight, the rain should move
eastward during the overnight hours, so have lesser chances after
06Z tonight for western areas.

Most of the rain should be moving out of the area by Saturday
morning. There may be a few very light showers with the low as it
comes across, but these are expected to be very isolated and very
light with minimal impact, so will not mention in the forecast. A
cold front will move through tomorrow, so we will be slightly cooler
across most areas tomorrow with northwest winds.

20

.LONG TERM...
(Saturday-Tuesday)

A dry, mild weather pattern is on tap Saturday through Tuesday as
the upper low departs to the east and a weak shortwave ridge of
high pressure builds across West Central Texas. Look for partly
cloudy skies and temperatures in the mid to upper 70s through the
period. The warmest day should be on Monday, when the weak upper
level ridge is overhead and the surface winds go light. We may
see a few places warm into the lower 80s.

(Wed-Fri)
Another deep upper trough is progged by models to dig across Southern
California by Wednesday and then lift northeast into the Central
Plains by Thursday night. Meanwhile, a large surface high
pressure system over the Mid Atlantic States will enable plenty
of gulf moisture to pump into West Central Texas Wednesday through
Friday. Showers and thunderstorms could form across the area Wed-
Thursday as a warm, moist airmass coupled with upslope flow
develops across West Central Texas. Precipitation may also form
along the pre-frontal trough/frontal boundary on Friday as the
upper level shortwave trough moves into Minnesota. Have inserted
chance Pops for next Wed-Fri.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 73  54  66  47 / 100  50  10   5
San Angelo 	 76  53  72  47 /  90  30  10   0
Junction 	 77  56  76  48 /  90  80  10   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

20/26
Hazardous weather outlook, Oct 30, 3:37 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
337 PM CDT FRI OCT 30 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-312045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
337 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE AREA
THIS EVENING...CONTINUING THROUGH TONIGHT. A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE...WITH THE MOST FAVORED AREA ALONG AND
EAST OF A BROWNWOOD TO SONORA LINE. THE MAIN HAZARDS WILL BE LARGE
HAIL... DAMAGING WINDS AND ISOLATED TORNADOES.

IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLASH FLOODING...ESPECIALLY IN AREAS EAST OF A BROWNWOOD...TO
MENARD...TO SONORA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Oct 30, 4:28 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 PM CDT FRI OCT 30 2015

TXZ128-139-140-154-155-302215-
COLEMAN TX-MCCULLOCH TX-BROWN TX-CALLAHAN TX-SAN SABA TX-
428 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCULLOCH...BROWN...
NORTHWESTERN SAN SABA...SOUTHEASTERN CALLAHAN AND SOUTHEASTERN
COLEMAN COUNTIES UNTIL 515 PM CDT...

AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RISING STAR TO NEAR
WINCHELL...AND MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BANGS AROUND 450 PM CDT.
  BROWNWOOD AROUND 455 PM CDT.
  EARLY AROUND 505 PM CDT.
  BLANKET AROUND 515 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MILBURN...US-
67 NEAR THE COLEMAN-BROWN COUNTY LINE...WHON...FIFE...THRIFTY...
OWENS AND US-283 NEAR THE MCCULLOCH-COLEMAN COUNTY LINE.

LAT...LON 3146 9909 3129 9917 3128 9960 3208 9913
      3208 9893 3184 9877
TIME...MOT...LOC 2127Z 222DEG 38KT 3211 9892 3148 9925
Special weather statement, Oct 30, 5:17 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 PM CDT FRI OCT 30 2015

TXZ140-302245-
BROWN-
517 PM CDT FRI OCT 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BROWN COUNTY...

AT 517 PM CDT...A STRONG THUNDERSTORM WAS NEAR BROWNWOOD...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BROWNWOOD AND EARLY.

LAT...LON 3157 9910 3164 9912 3175 9896 3165 9888
TIME...MOT...LOC 2217Z 246DEG 19KT 3163 9905

04
Special weather statement, Oct 30, 5:20 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 PM CDT FRI OCT 30 2015

TXZ064-065-302300-
STERLING TX-COKE TX-
520 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR STERLING AND WESTERN COKE
COUNTIES UNTIL 600 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
STERLING CITY TO 16 MILES EAST OF SAINT LAWRENCE...AND MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  STERLING CITY AROUND 530 PM CDT.

LAT...LON 3189 10126 3209 10097 3208 10082 3175 10082
      3156 10126
TIME...MOT...LOC 2220Z 220DEG 29KT 3178 10107 3171 10125
Special weather statement, Oct 30, 5:33 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 PM CDT FRI OCT 30 2015

TXZ073-139-154-302315-
COLEMAN TX-MCCULLOCH TX-CONCHO TX-
533 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCULLOCH...
SOUTHEASTERN CONCHO AND SOUTHWESTERN COLEMAN COUNTIES UNTIL 615 PM
CDT...

AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EDEN...OR 21 MILES NORTH OF MENARD...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SALT GAP AROUND 600 PM CDT.
  DOOLE AND STACY AROUND 615 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
US-87 AND RANCH ROAD 2134 AND FIFE.

LAT...LON 3113 9969 3121 9985 3150 9967 3142 9933
TIME...MOT...LOC 2232Z 214DEG 19KT 3122 9974
Special weather statement, Oct 30, 5:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
549 PM CDT FRI OCT 30 2015

TXZ065-302315-
COKE TX-
549 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR COKE COUNTY UNTIL 615 PM CDT...

AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA...OR NEAR ROBERT
LEE...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SANCO AROUND 600 PM CDT.
  BLACKWELL AROUND 615 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
HIGHWAY 158 AND RANCH ROAD 2059 AND OAK CREEK RESERVOIR.

LAT...LON 3178 10054 3189 10070 3208 10051 3208 10024
TIME...MOT...LOC 2248Z 220DEG 28KT 3190 10057
Special weather statement, Oct 30, 5:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 PM CDT FRI OCT 30 2015

TXZ140-302330-
BROWN-
555 PM CDT FRI OCT 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN COUNTY...

AT 552 PM CDT...STRONG THUNDERSTORMS FROM JUST SOUTH OF BROWNWOOD TO
ZEPHYR WERE MOVING NORTHEAST AT 30 MPH.

WINDS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY. FLOODING OF LOW WATER
CROSSINGS IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BROWNWOOD...EARLY...BLANKET AND ZEPHYR.

LAT...LON 3169 9876 3161 9878 3151 9896 3166 9907
      3187 9878 3170 9867
TIME...MOT...LOC 2252Z 235DEG 24KT 3163 9895

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 11:29 AM CDTAreal Flood AdvisorySJTTom Green3 hr
Oct 30, 11:41 AM CDTAreal Flood AdvisorySJTRunnels3 hr
Oct 30, 12:14 PM CDTAreal Flood AdvisorySJTJones, Taylor3 hr
Oct 30, 4:28 PM CDTSpecial Weather StatementSJTBrown47 min
Oct 30, 4:47 PM CDTTornado WarningSJTBrown28 min
Oct 30, 5:17 PM CDTSpecial Weather StatementSJTBrown28 min
Oct 30, 5:20 PM CDTSpecial Weather StatementSJTSterling40 min
Oct 30, 5:33 PM CDTSpecial Weather StatementSJTMcCulloch42 min
Oct 30, 5:45 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling30 min
Oct 30, 5:49 PM CDTSpecial Weather StatementSJTCoke26 min
Oct 30, 5:55 PM CDTSpecial Weather StatementSJTBrown35 min
Oct 30, 6:16 PM CDTSpecial Weather StatementSJTColeman29 min
Oct 30, 6:24 PM CDTSpecial Weather StatementSJTNolan51 min
Oct 30, 6:40 PM CDTSpecial Weather StatementSJTBrown35 min
Oct 30, 6:55 PM CDTSpecial Weather StatementSJTTaylor35 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.